MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DIJJ-JP
Medical Device Problem Codes Device Emits Odor (1425); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use on a patient, these 840 ventilator displayed alarms indicating loss of ventilation as well as emitted a burning smell.The patient was removed from the ventilator and placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e: japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 840 v entilator displayed alarms indicating loss of ventilation as well as emitted a burning smell.The device was available for evaluation.A review of ventilator logs confirmed a loss of ventilation.The service personnel (sp) inspected the ventilator, noticed burning smell and unit displayed multiple background codes when turned on.Further, sp identified thermal damage to the capacitor c184 on the analog interface (ai) printed circuit board (pcb).Customer did not authorize repair and decided to dispose the equipment.Review of the image provided confirmed that the capacitor c184 on the ai pcb was thermally damaged.If a failure of the capacitor c184 occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient.The cause of the reported loss of ventilation and burnt smell was isolated to a faulty capacitor c184 on the ai pcb.The event is included in the trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
michael collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22978915
Report Number8020893-2025-00206
Device Sequence Number9027909
Product Code CBK
UDI-Device Identifier10884521076891
UDI-Public(01)10884521076891(11)010201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DIJJ-JP
Device Catalogue Number4-840120DIJJ-JP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2001
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown